Alert archive / Arizona / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 20, NWS Las Vegas, NV

September 2, 2001Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 2, 2001, 4:06 PM MST for Mohave County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 2, 2001, 4:06 PM MST (23:06 UTC)
Expired
Sep 2, 2001, 5:00 PM MST
In force
54 min
Issued by
NWS Las Vegas, NV
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mohave County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2001-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2001-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1970 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WUUS55 KVEF 022307
SVRLAS
AZC015-030000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
406 PM MST SUN SEP 2 2001

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA
  THIS INCLUDES THE FOLLOWING LOCATIONS...CHLORIDE...GOLDEN VALLEY...
  KINGMAN...NEW KINGMAN-BUTLER.

* UNTIL 500 PM MST

* AT 406 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES EAST OF KINGMAN...MOVING WEST AT 10
  MPH.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
IF A TORNADO IS SPOTTED.

LAT...LON 3497 11378 3542 11364 3556 11419 3514 11437

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:40 PM MST, 1 hour 26 minutes earlier.

Area forecast discussion, Sep 2, 2:40 PM MST, 1 hour 26 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT SUN SEP 2 2001

SYNOPSIS...MOISTURE FROM THE REMAINS OF FORMER HURRICANE FLOSSIE WILL
MOVE NORTH ACROSS THE AREA TONIGHT AND LABOR DAY...BRINGING WITH IT
A CHANCE OF THUNDERSTORMS TO MUCH OF THE REGION. DAYTIME
TEMPERATURES WILL CONTINUE NEAR NORMAL FOR THIS TIME OF THE YEAR.

DISCUSSION...
A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON OVER PORTIONS OF
THE SOUTHERN CWA. DEW POINTS ARE MOSTLY IN THE UPPER 50S AND 60S
ACROSS THE REGION AND PW VALUES ARE UP. THE MAIN THREAT FROM THESE
STORMS WILL BE HEAVY RAIN AND HAVE ALREADY ISSUED A FLASH FLOOD
WARNING FOR 29 PALMS DUE TO A STATIONARY STORM OVER THE AREA. WEAK
UPPER LOW ASSOCIATED WITH FLOSSIE SEEN ON VISIBLE PUSHING NORTH
ACROSS THE CA/AZ BORDER. THIS WILL HELP TO ADD SOME DYNAMICS TO THE
AREA TONIGHT AND WITH PLENTY OF LOW LEVEL MOISTURE...STORMS SHOULD
CONTINUE THROUGH TONIGHT. THIS MOISTURE WILL CONTINUE TO SPREAD
NORTH THROUGH THE CWA AND HAVE GONE AHEAD AND INCREASED THE
THUNDERSTORM ACTIVITY OVER THE REMAINDER OF THE CWA. THE GREATEST
DYNAMICS WILL STILL REMAIN OVER THE SOUTHERN CWA WITH LIS AROUND
0/-2 AND A FAIRLY STRONG THETA-E RIDGE. THIS WILL HELP TO INCREASE
COVERAGE TOMORROW OVER MOST AREAS. ALSO HAVE KNOCKED TEMPERATURES
DOWN A COUPLE OF DEGREES BECAUSE OF THE ADDED CLOUD COVER. BY
TUESDAY MOST OF THE MOISTURE WILL BE IN THE NORTHERN PARTS OF THE
CWA AS A DRIER SOUTHWEST FLOW SCOURER OUT THE MOISTURE ACROSS THE
SOUTH.

MRF CONTINUES TO BACK OFF FROM ITS CLOSED UPPER LOW OVER THE GREAT
BASIN NOW PLACING IT OVER THE PACIFIC NORTHWEST. MRF NOW PLACES A
STRONG HIGH PRESSURE OVER NEVADA WITH CONTINUED HEIGHT RISES AND THE
ENTIRE EXTENDED PERIOD LOOKS DRY. TEMPERATURES WILL ALSO INCREASE TO
ABOVE NORMAL READINGS BY LATE IN THE EXTENDED.

.LAS...NONE.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:34 PM MSTFlash Flood WarningVEFMohave116 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.